Exactly solvable dynamics of forced polymer loops

Journal article

Publication Details

Author(s): Huang W, Lin YT, Froemberg D, Shin J, Juelicher F, Zaburdaev V
Journal: New Journal of Physics
Publication year: 2018
Volume: 20
ISSN: 1367-2630


Here, we show that a problem of forced polymer loops can be mapped to an asymmetric simple exclusion process with reflecting boundary conditions. The dynamics of the particle system can be solved exactly using the Bethe ansatz. We thus can fully describe the relaxation dynamics of forced polymer loops. In the steady state, the conformation of the loop can be approximated by a combination of Fermi-Dirac and Brownian bridge statistics, while the exact solution is found by using the fermion integer partition theory. With the theoretical framework presented here we establish a link between the physics of polymers and statistics of many-particle systems opening new paths of exploration in both research fields. Our result can be applied to the dynamics of the biopolymers which form closed loops. One such example is the active pulling of chromosomal loops during meiosis in yeast cells which helps to align chromosomes for recombination in the viscous environment of the cell nucleus.

Additional Organisation
Lehrstuhl für Mathematik in den Lebenswissenschaften

External institutions with authors

Max-Planck-Institut für Physik komplexer Systeme (MPI PKS) / Max Planck Institute for the Physics of Complex Systems

How to cite

Huang, W., Lin, Y.T., Froemberg, D., Shin, J., Juelicher, F., & Zaburdaev, V. (2018). Exactly solvable dynamics of forced polymer loops. New Journal of Physics, 20. https://dx.doi.org/10.1088/1367-2630/aae8f0

Huang, Wenwen, et al. "Exactly solvable dynamics of forced polymer loops." New Journal of Physics 20 (2018).


Last updated on 2019-11-02 at 16:38